Nonlinear Dynamics

, Volume 85, Issue 4, pp 2425–2436 | Cite as

Dynamics of a delayed diffusive predator–prey model with hyperbolic mortality

Original Paper


This paper is devoted to consider a time-delayed diffusive prey–predator model with hyperbolic mortality. We focus on the impact of time delay on the stability of positive constant solution of delayed differential equations and positive constant equilibrium of delayed diffusive differential equations, respectively, and we investigate the similarities and differences between them. Our conclusions show that when time delay continues to increase and crosses through some critical values, a family of homogenous and inhomogeneous periodic solutions emerge. Particularly, we find the minimum value of time delay, which is often hard to be found. We also consider the nonexistence and existence of steady state solutions to the reaction–diffusion model without time delay.


Delayed predator–prey model Reaction–diffusion equation Hopf bifurcation Steady state solutions Stationary pattern 

Mathematics Subject Classification

34C23 35B32 35J25 92D40 



This work was supported by the National Natural Science Foundation of China (No. 11501572) and by the Fundamental Research Funds for the Central Universities of China (No. 15CX02076A).


  1. 1.
    Yuan, R., Jiang, W.H.: Saddle-node-Hopf bifurcation in a modified Leslie–Gower predator–prey model with time-delay and prey harvesting. J. Math. Anal. Appl. 422(2), 1072–1090 (2015)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Sharma, A., Sharma, A.K., Agnihotri, K.: Analysis of a toxin producing phytoplankton–zooplankton interaction with Holling IV type scheme and time delay. Nonlinear Dyn. 81, 13–25 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Zhang, X., Zhang, Q.L.: Hopf analysis of a differential-algebraic predator–prey model with Allee effect and time delay. Int. J. Biomath. 08, 1550041 (2015)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Misra, O.P., Sinha, P., Singh, C.: Dynamics of one-prey two-predator system with square root functional response and time lag. J. Biol. Chem. 6(3), 375–384 (2015)MathSciNetMATHGoogle Scholar
  5. 5.
    Moussaoui, A., Bassaid, S., Dads, E.H.A.: The impact of water level fluctuations on a delayed prey–predator model. Nonlinear Anal. Real World Appl. 21, 170–184 (2015)Google Scholar
  6. 6.
    Liu, C., Zhang, Q.L., Li, J.N., Yue, W.Q.: Stability analysis in a delayed prey–predator-resource model with harvest effort and stage structure. Appl. Math. Comput. 238, 177–192 (2014)MathSciNetMATHGoogle Scholar
  7. 7.
    Chakraborty, K., Haldar, S., Kar, T.K.: Global stability and bifurcation analysis of a delay induced prey–predator system with stage structure. Nonlinear Dyn. 73, 1307–1325 (2013)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gupta, R.P., Chandra, P.: Bifurcation analysis of modified Leslie–Gower predator–prey model with Michaelis–Menten type prey harvesting. J. Math. Anal. Appl. 398, 278–295 (2013)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Song, X.L., Wang, C.N., Ma, J., Tang, J.: Transition of electric activity of neurons induced by chemical and electric autapses. Sci. China Technol. Sci. 58, 1007–1014 (2015)CrossRefGoogle Scholar
  10. 10.
    Ma, J., Qin, H.X., Song, X.L., Chu, R.T.: Pattern selection in neuronal network driven by electric autapses with diversity in time delays. Int. J. Modern Phys. B. 29(1), 1450239 (2015)CrossRefGoogle Scholar
  11. 11.
    Ma, J., Tang, J.: A review for dynamics of collective behaviors of network of neurons. Sci. China Technol. Sci. 58, 2038–2045 (2015)CrossRefGoogle Scholar
  12. 12.
    Ruan, S.G.: On nonlinear dynamics of predator–prey models with discrete Delay. Math. Model. Nat. Phenom 4, 140–188 (2009)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Tian, C.R., Zhang, L.: Delay-driven irregular spatiotemporal patterns in a plankton system. Phys. Rev. E. 88, 012713 (2013)CrossRefGoogle Scholar
  14. 14.
    Hu, G., Li, W.: Hopf bifurcation analysis for a delayed predator-prey system with diffusion effects. Nonlinear Anal. Real World Appl. 11, 819–826 (2010)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Ge, Z., He, Y.: Diffusion effect and stability analysis of a predator–prey system described by a delayed reaction-diffusion equations. J. Math. Anal. Appl. 339, 1432–1450 (2008)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Yan, X.: Stability and Hopf bifurcation for a delayed prey–predator system with diffusion effects. Appl. Math. Comput. 192, 552–566 (2007)MathSciNetMATHGoogle Scholar
  17. 17.
    Su, Y., Wei, J.J., Shi, J.P.: Hopf bifurcations in a reaction–diffusion population model with delay effect. J. Differ. Equ. 247, 1156–1184 (2009)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Chen S. S., Shi J. P., Wei J. J.: Global stability and Hopf bifurcation in a delayed diffusive Leslie–Gower predator–prey system. Int. J. Bifurc. Chaos 22 (3) (2012)Google Scholar
  19. 19.
    Zuo, W.J., Wei, J.J.: Stability and bifurcation analysis in a diffusive Brusselator system with delayed feedback control. Int. J. Bifurc. Chaos 22, 1250037 (2012)CrossRefMATHGoogle Scholar
  20. 20.
    Li, Y.: Hopf bifurcation for a general Brusselator model. Nonlinear Anal. Real World Appl. 28, 32–47 (2016)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Li, Y., Wang, M.X.: Dynamics of a diffusive predator–prey model with modified Leslie–Gower term and Michaelis-Menten type prey harvesting. Acta Appl. Math. 69, 398–410 (2015)MathSciNetMATHGoogle Scholar
  22. 22.
    Zhang, T.H., Xing, Y.P., Zang, H., Han, M.A.: Spatio-temporal dynamics of a reactiondiffusion system for a predator–prey model with hyperbolic mortality. Nonlinear Dyn. 78(1), 1–13 (2014)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Sambath, M., Balachandran, K.: Stability and Hopf bifurcation of a diffusive predator-prey model with hyperbolic mortality. Complexity. (2015). doi: 10.1002/cplx.21708 MATHGoogle Scholar
  24. 24.
    Peng, R.: Qualitative analysis of steady states to the Sel’kov model. J. Differ. Equ. 241, 386–398 (2007)CrossRefMATHGoogle Scholar
  25. 25.
    Peng, R., Shi, J.P., Wang, M.X.: Stationary pattern of a ratio-dependent food chain model with diffusion. SIAM J. Appl. Math. 67, 1479–1503 (2007)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Peng, R., Wang, M.X.: Positive steady-state solutions of the Noyes-Field model for Belousov–Zhabotinskii reaction. Nonlinear Anal. TMA. 56(3), 451–464 (2004)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Wang, M.X.: Non-constant positive steady states of the Sel’kov model. J. Differ. Equ. 190(2), 600–620 (2003)CrossRefMATHGoogle Scholar
  28. 28.
    Li, Y.: Steady-state solution for a general Schnakenberg model. Nonlinear Anal. Real World Appl. 12, 1985–1990 (2011)Google Scholar
  29. 29.
    Li, Y., Wang, M.X.: Stationary pattern of a diffusive prey–predator model with trophic intersections of three levels. Nonlinear Anal. Real World Appl. 14, 1806–1816 (2013)Google Scholar
  30. 30.
    Wang, J.F., Shi, J.P., Wei, J.J.: Dynamics and pattern formation in a diffusive predator–prey system with strong Allee effect in prey. J. Differ. Equ. 4(3), 1276–1304 (2011)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Ruan S. G., Wei J. J.: On the zeros of transcendental functions with applications to stability of delay differential equations with two delays. Dynamics of continuous, Discrete and Impulsive Systems Series A: Math. Anal. 10: 863–874 (2003)Google Scholar
  32. 32.
    Wu, J.: Theory and Applications of Partial Functional Differential Equations. Springer, New York (1996)CrossRefMATHGoogle Scholar
  33. 33.
    Lou, Y., Ni, W.M.: Diffusion, self-diffusion and cross-diffusion. J. Differ. Equ. 131, 79–131 (1996)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Pang, Y.H., Wang, M.X.: Strategy and stationary pattern in a three-species predator–prey model. J. Differ. Equ. 200, 245–273 (2004)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Nirenberg, L.: Topics in Nonlinear Functional Analysis. American Mathematical Society, Providence (2001)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Department of MathematicsChina University of PetroleumQingdaoPeople’s Republic of China

Personalised recommendations